MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FEM POR PS RT SZ 8; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE FEM POR PS RT SZ 8; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Catalog Number 150411208
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon opening the attune femoral porocoat posterior stabilised, size 8, right, cementless, definitive implant and plastic containers were stuck together.Surgeon had to use a scalpel to cut through the sterile paper to get the implant out.Surgery was delayed by two minutes, and the procedure was completed successfully.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received: "opening definitive implant and plastic containers were stuck together.Had to use a scapel to cut through the sterile paper to get the implant out.Attune femoral porocoat posterior stabilised.Size 8.Right.Cementless.Material 1504-11-208.Lot 4427799.Production date 28.03.2024.Expiry 28.02.2034".The product was not returned to j&j medtech orthopaedics, however photos were provided for review.Photo investigation revealed both blister packaging were deformed/warped and that the white protective material was stick to the tyvek lid.Based on the observed conditions of the device packaging, it is reasonable to confirm that the user had difficulty while opening it.Although the packaging is observed in a deformed/warped condition, no evidence suggests an error in the manufacturing that could be a contributing factor in the reported allegation.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other j&j controlled facilities through which finished goods are distributed.Once the product leaves j&j medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposer to extreme temperature conditions outside of j&j medtech orthopaedics control.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune fem por ps rt sz 8 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the medtech nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ATTUNE FEM POR PS RT SZ 8
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21586976
Report Number1818910-2025-03851
Device Sequence Number8757329
Product Code MBH
UDI-Device Identifier10603295042075
UDI-Public(01)10603295042075(17)340228(10)4427799
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150411208
Device Lot Number4427799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown